MAUDE Adverse Event Report: COVIDIEN 135 S-PLK X SP NO LOGO; SYRINGE, PISTON

COVIDIEN 135 S-PLK X SP NO LOGO; SYRINGE, PISTON
Model Number 8881135019
Medical Device Problem Codes Break (1069); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that during incoming inspection, the additional sampling confirmed that few syringes had damaged tip.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information : h6 medical device problem code added h3 evaluation summary: the device history record (dhr) for the reported lot was reviewed.During the manufacturing of the syringe assemblies, syringes were visually and physically tested with no issues recorded relating to this customer report.During the barrel printing process, printed barrels were visually inspected with no issues recorded.A representative photograph was provided.One syringe tip is seen with a split and broken luer tip.The manufacturing site also received seven (7) unsealed packaged samples.A complete investigation was performed.Visual inspection to the quality inspection standard (qis) was conducted.The following were identified: two syringes with flash at the base of the luer skirt and particulate on the inner dimension of the barrels in the fluid pathway and behind the plunger.Three syringes have a damaged luer skirt and are non-functional.One syringe has a damaged/missing tip and is non-functional.One syringe has damaged luer skirt and a missing tip, it is also non-functional.The most probable root cause for the damaged luer (flash at base of luer skirt) and plastic debris within the barrel is the barrel may have been stuck on the core pin during the molding process.When this occurs, the barrel is subjected to multiple molding cycles which can smash and damage the luer and create plastic particulate within the inner dimension of the barrel.Once the barrel breaks free, there is potential for it to be assembled and to proceed into finished product.Some potential root causes for damaged luer skirt and/or tip may be a result of damage incurred during orientation of the barrel at various stages, as parts are being transfer through blowover tubes, or as barrels are being loaded into printer station for assembly.A barrel tip presence sensor is located after the barrel printing station and after the syringe is fully assembled.The requirement is to perform a verification of the missing tip after the printer station and verification of barrel eject sensors after each barrel blowoff station, during each shift of production to aide in ensuring barrels with a broken or damaged tip are kicked off to be scrapped.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all qis during the syringe assembly processes.The manufacturing site maintains a material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications and are visually and physically tested for adherence to the qis.If problems were detected during processing, non-conforming product would be identified and segregated.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits (aql).Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.Various validated detection units are in place and verified at prescribed intervals to verify functionality.All lots and shop orders are visually and physically inspected to the qis and the statistical sampling must meet the aql requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.Per procedure, complaint trends are evaluated during the monthly corrective and preventive action (capa) meeting to determine if a capa is warranted.At this time, a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel.This complaint will be used for tracking and trending purposes.

Brand Name
135 S-PLK X SP NO LOGO
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11968295
Report Number1915484-2021-01255
Device Sequence Number19936946
Product Code FMF
UDI-Device Identifier10884521010819
UDI-Public10884521010819
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881135019
Device Catalogue Number8881135019
Device Lot Number002088
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/20/2021
Patient Sequence Number1